Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

An atriodic simple-$ 4$-od-like continuum which is not simple-triod-like


Author: Piotr Minc
Journal: Trans. Amer. Math. Soc. 338 (1993), 537-552
MSC: Primary 54F15
DOI: https://doi.org/10.1090/S0002-9947-1993-1197564-0
MathSciNet review: 1197564
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper contains an example of a continuum $ K$ such that $ K$ is the inverse limit of simple $ 4$-ods, $ K$ cannot be represented as the inverse limit of simple triods and each proper subcontinuum of $ K$ is an arc.


References [Enhancements On Off] (What's this?)

  • [1] H. Cook. W. T. Ingram and A. Lelek, Eleven annotated problems about continua, Open Problems in Topology, North-Holland, Amsterdam, 1990, pp. 295-302. MR 1078655
  • [2] J. F. Davies and W. T. Ingram, An atriodic tree-like continuum with positive span which admits a monotone mapping to a chainable continuum, Fund. Math. 131 (1988), 13-24. MR 970910 (90g:54027)
  • [3] W. T. Ingram, Decomposable circle-like continua, Fund. Math. 58 (1968), 193-198. MR 0240786 (39:2131)
  • [4] -, An atriodic tree-like continuum with positive span, Fund. Math. 77 (1972), 99-107. MR 0365516 (51:1768)
  • [5] -, An uncountable collection of mutually exclusive planar atriodic tree-like continuua with positive span, Fund. Math. 85 (1974), 73-78. MR 0355999 (50:8472)
  • [6] A. Lelek, Disjoint mappings and the span of spaces, Fund. Math. 55 (1964), 199-214. MR 0179766 (31:4009)
  • [7] W. Lewis, Continuum theory problems, Topology Proc. 8 (1983), 361-394. MR 765091 (86a:54038)
  • [8] P. Mine, On simplicial maps and chainable continua (preprint).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54F15

Retrieve articles in all journals with MSC: 54F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1197564-0
Keywords: Continua, simple-triod-like, simple-$ 4$-od-like, simplicial maps, graphs, factorization through a triod
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society